MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL CASH 14 CERE 3MMX6.0CM; CASHMERE CERECYTE

MEDOS INTERNATIONAL SARL CASH 14 CERE 3MMX6.0CM; CASHMERE CERECYTE
Catalog Number CRC14030630
Medical Device Problem Codes Stretched (1601); Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.The initial reporter address, phone and email address are not available / reported.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (s14435) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the procedure, the 3mm x 6cm cashmere 14 cerecyte coil (crc14030630 / s14435) could not be detached.The coil was withdrawn, and the procedure was completed using another 3mm x 6cm cashmere 14 cerecyte coil (crc14030430) and a 2mm x 4 cm deltapaq 10 cerecyte coil (cdf10020430).There was no report of patient injury or complication.It was reported that the product is available to be returned for evaluation and analysis.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr is to include the additional event information received on 7/10/2019, and to correct the initial reporter occupation.[conclusion]: the healthcare professional reported that during the procedure, the 3mm x 6cm cashmere 14 cerecyte coil (crc14030630 / s14435) could not be detached.The coil was withdrawn and was successfully removed from the patient.The procedure was completed using another 3mm x 6cm cashmere 14 cerecyte coil (crc14030430) and a 2mm x 4 cm deltapaq 10 cerecyte coil (cdf10020430); the same detachment control box (dcb) was used to detach subsequent coils to complete the procedure.It was reported that the low battery and the fault light were not seen during the procedure.There was no report of patient injury or complication.The product is no longer available to be returned for evaluation and analysis.Based on complaint information, the device was not available to be returned for analysis.A review of manufacturing documentation associated with this lot (s14435) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Failure to detach is a known potential issue associated with the use of this device.The instructions for use (ifu) contains several precautions related to this issue and includes instructions for troubleshooting the situation should it be encountered during use.With the information provided in the complaint and without the product available for analysis, the reported issue by the customer cannot be confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint device; however, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size / vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue of the coil not being able to be detached during the procedure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during the procedure, the 3mm x 6cm cashmere 14 cerecyte coil (crc14030630 / s14435) could not be detached.The coil was withdrawn and was successfully removed from the patient.The procedure was completed using another 3mm x 6cm cashmere 14 cerecyte coil (crc14030430) and a 2mm x 4 cm deltapaq 10 cerecyte coil (cdf10020430); the same detachment control box (dcb) was used to detach subsequent coils to complete the procedure.It was reported that the low battery and the fault light were not seen during the procedure.There was no report of patient injury or complication.The product was returned and underwent evaluation.The investigational finding is documented below.Investigation summary: the non-sterile 3mm x 6cm cashmere 14 cerecyte coil was received.Visual inspection was performed.The hub, the coil introducer, and the resistance heating (rh) appeared normal.The rh did not show evidence of being heated.The resheathing tool was broken and the device positioning unit (dpu) was observed bent at 35cm from the distal end.The embolic coil was in stretched condition.The condition of the returned device precluded the functional testing.The reported issue that the coil failed to detach was not confirmed through functional testing.However, it was confirmed based on the broken resheathing tool and the bent on the dpu.The exact cause could not be conclusively determined, but most likely excessive force is a contributing factor.A review of manufacturing documentation associated with this lot (s14435) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Failure to detach is a known potential issue associated with the use of this device.The instructions for use (ifu) contains several precautions related to this issue and includes instructions for troubleshooting the situation should it be encountered during use.The device was returned with the resheathing tool in broken condition, the dpu was bent and the resistance heating not heated.The coil was in stretched condition.The exact cause was not conclusively determined as functional testing was precluded based on the condition of the received device; but force was the likely cause of the condition of the returned device.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.It is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size / vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue of the coil not being able to be detached during the procedure.Coil stretching is also a known potential issue associated with the use of this device.Stretching can occur during attempts to withdrawal the coil against resistance.When the 3mm x 6cm cashmere 14 cerecyte coil did not detach and was withdrawn, it is possible that the coil could have become stretched when it was being withdrawn for removal from the patient.Devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the coil left the manufacturing facility with the coil in the stretched condition as observed on the returned device.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
CASH 14 CERE 3MMX6.0CM
Common Device Name
CASHMERE CERECYTE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key8773437
Report Number3008114965-2019-01059
Device Sequence Number16644012
Product Code HCG
UDI-Device Identifier00878528004448
UDI-Public00878528004448
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K072173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Catalogue NumberCRC14030630
Device Lot NumberS14435
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2019
Initial Date Received by Manufacturer 06/17/2019
Supplement Date Received by Manufacturer07/10/2019
07/26/2019
Initial Report FDA Received Date07/09/2019
Supplement Report FDA Received Date07/10/2019
07/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1